Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 121, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 21, 2014, 12:49 AM CDT for Decatur County, Ringgold County, Iowa. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2014, 12:49 AM CDT (05:49 UTC)
- Expired
- May 21, 2014, 1:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Decatur County, IA, Ringgold County, IA
The radar
The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 1:00 AM CDT | HAIL 0.75 | Kellerton, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS53 KDMX 210549
SVRDMX
IAC053-159-210630-
/O.NEW.KDMX.SV.W.0121.140521T0549Z-140521T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1249 AM CDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
WESTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 130 AM CDT
* AT 1249 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SUN VALLEY LAKE...OR 7 MILES EAST OF MOUNT AYR...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEON...MOUNT AYR...LAMONI...KELLERTON...GRAND RIVER...DAVIS CITY...
DECATUR CITY...BEACONSFIELD...LAMONI MUNICIPAL AIRPORT...MT AYR
MUNICIPAL AIRPORT AND NINE EAGLES STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 4 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 9424 4080 9424 4085 9375 4058 9375
TIME...MOT...LOC 0549Z 274DEG 21KT 4075 9410
HAIL...1.25IN
WIND...60MPH
$$
SMALL1 follow-up statement
397
WWUS53 KDMX 210614
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
114 AM CDT WED MAY 21 2014
IAC159-210623-
/O.CAN.KDMX.SV.W.0121.000000T0000Z-140521T0630Z/
RINGGOLD IA-
114 AM CDT WED MAY 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RINGGOLD COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4065 9401 4077 9401 4085 9375 4058 9375
TIME...MOT...LOC 0613Z 278DEG 25KT 4070 9383
$$
IAC053-210630-
/O.CON.KDMX.SV.W.0121.000000T0000Z-140521T0630Z/
DECATUR IA-
114 AM CDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN DECATUR COUNTY...
AT 113 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEON...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEON...LAMONI...DAVIS CITY...DECATUR CITY...LAMONI MUNICIPAL AIRPORT
AND NINE EAGLES STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 4 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4065 9401 4077 9401 4085 9375 4058 9375
TIME...MOT...LOC 0613Z 278DEG 25KT 4070 9383
HAIL...1.00IN
WIND...60MPH
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:06 AM CDT, 43 minutes earlier.
Area forecast discussion, May 21, 12:06 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1206 AM CDT WED MAY 21 2014 .SYNOPSIS... ISSUED AT 302 PM CDT TUE MAY 20 2014 COLD FRONT ACROSS IOWA WILL MOVE SOUTH OF THE STATE BY WED MORNING AND BECOME STATIONARY TO THE SOUTH. HIGH PRESSURE EXPECTED TO RIDGE INTO THE NORTH CENTRAL U.S. AND SETTLE OVER THE GREAT LAKES BY THE WEEKEND. HIGH WILL FINALLY MOVE OFF SUNDAY WITH A DEVELOPING FRONTAL SYSTEM IN THE ROCKIES MOVING TOWARD THE AREA SUNDAY AND MONDAY. && .SHORT TERM /TONIGHT/... ISSUED AT 302 PM CDT TUE MAY 20 2014 BRIEF WINDOW FOR SEVERE CONVECTION LATE AFTERNOON INTO THE EARLY EVENING HOURS AS STORMS WILL BE HIGHLY DEPENDENT ON DAYTIME HEATING. FRONT REMAINS LAID UP ACROSS CENTRAL IOWA AND IS ORIENTED FROM SW IOWA TOWARDS WATERLOO. VERY LITTLE...IF ANY SURFACE CONVERGENCE OVER CENTRAL IOWA...WITH SOME CONVERGENCE PRESENT ACROSS SOUTHWEST IOWA. AS OF 19Z...CAP IS BEGINNING TO SHOW SIGNS OF ERODING AND MUCAPE VALUES HAVE INCREASED TO 2000 J/KG ACROSS CENTRAL TO SOUTHERN IOWA. HOWEVER...THERE IS ABSOLUTELY NO 0-1KM BULK SHEAR PRESENT AND THE DEEP LAYER SHEAR IS MARGINAL FOR SUSTAINABLE UPDRAFTS. DCAPE VALUES RANGE FROM 900 TO 1100 J/KG ALONG AND SOUTH OF THE FRONT...SO DOWNBURST THREAT IS VIABLE. IF STORMS DO DEVELOP...STILL ANTICIPATING THE MAIN THREAT TO BE LARGE HAIL AND DAMAGING WINDS. THE 20.15Z HOPWRF KEEPS CONVECTION INITIATION IN EASTERN IOWA...WHILE THE 20.17Z HRRR IS MORE BULLISH WITH THE CONVECTION DEVELOPING OVER WESTERN IOWA. THE SPC 20.12Z 4KM WRF SEEMED LIKE A DECENT BLEND BETWEEN THE TWO. REGARDLESS...AS MENTIONED...STORMS WILL BE HIGHLY SUNSHINE DEPENDENT AND NOT EXPECTING CONVECTION TO LAST MUCH LATER THAN 02Z...WINDOW OF SEVERE WEATHER OPPORTUNITY WILL BE FROM 21Z TO 02Z. HAVE SEVERE MENTION FOR LIKELY POPS DURING THE AFOREMENTIONED TIME FRAME AND WENT DRY PAST 06Z TONIGHT FOR THE ENTIRE FORECAST AREA. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 302 PM CDT TUE MAY 20 2014 HIGH PRESSURE WILL NOSE INTO IOWA ON WEDNESDAY AND DOMINATE THE WEATHER ACROSS THE STATE THROUGH THE REST OF THE WEEK. HIGH IS LIKELY TO BECOME ANCHORED FOR A WHILE OVER THE COLD GREAT LAKES. TYPICAL OF THIS TIME OF THE YEAR...BUT EVEN MORE LIKELY THIS YEAR GIVEN THE COLDER THAN NORMAL WATER TEMPS AND THE PATTERN NOT IN AN OVERLY PROGRESSIVE STATE. AS THE HIGH BEGINS TO MOVE OFF AND LOSE ITS INFLUENCE THUNDERSTORMS THAT WILL BE BRUSHING THE FAR SOUTHWEST PART OF IOWA WILL BEGIN ADVANCING EAST. MODELS HAVE COME INTO CLOSER AGREEMENT WITH THE OVERALL PROGRESSION. UPPER LOW WILL IMPINGE ON THE UPPER RIDGE ADVERTISED IN THE MODELS IS ACCEPTED. A MILD AND WET PERIOD IS ON TAP LOOKING AT THE BULK OF NEXT WEEK WITH THE SLOW MOVING UPPER SYSTEM AND A NEGATIVE PNA SETTING UP. && .AVIATION...21/06Z ISSUED AT 1204 AM CDT WED MAY 21 2014 LINGERING STORMS IN THE SOUTHEAST NEAR KOTM THROUGH 08Z OTHERWISE VFR CONDITIONS EXPECTED DURING THE PERIOD. NORTH WINDS INCREASE AFT 15Z WITH GUSTS TO NEAR 20KTS ACROSS NORTHERN PORTIONS AS COOLER AIR AND HIGH PRESSURE BUILDS SOUTH DURING THE PERIOD. WINDS SHOULD DIMINISH AFT 23Z. /REV && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MS MAY 14 SHORT TERM...PODRAZIK LONG TERM...MS MAY 14 AVIATION...REV
Hazardous weather outlook, May 21, 12:02 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1202 AM CDT WED MAY 21 2014 IAZ070>075-081>086-092>097-220515- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1202 AM CDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS. AN ISOLATED STRONG STORM MAY OCCUR WITH HAIL AND WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL THEN SPREAD ACROSS THE REMAINDER OF THE AREA THIS WEEKEND...WITH A LOW THREAT OF SEVERE WEATHER DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-220515- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 1202 AM CDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NON SEVERE THUNDERSTORMS ARE FORECAST ACROSS SOUTHWEST IOWA AT TIMES FROM EARLY THURSDAY MORNING THROUGH FRIDAY NIGHT. THUNDERSTORM CHANCES WILL THEN SPREAD ACROSS THE REMAINDER OF THE AREA THIS WEEKEND...WITH A LOW THREAT OF SEVERE WEATHER DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.
In the hours before
Special weather statement, May 20, 10:26 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1026 PM CDT TUE MAY 20 2014 IAZ059-060-072-073-210400- MADISON IA-WARREN IA-DALLAS IA-POLK IA- 1026 PM CDT TUE MAY 20 2014 ...STRONG THUNDERSTORM CAPABLE OF NICKEL SIZED HAIL... AT 1026 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DE SOTO...OR NEAR ADEL...MOVING SOUTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DES MOINES...WEST DES MOINES...WAUKEE...NORWALK...ADEL...EARLHAM...DE SOTO...VAN METER...JORDAN CREEK TOWN CENTER...DES MOINES INT'L AIRPORT...DEXTER...CUMMING...PATTERSON...BEVINGTON...BADGER CREEK STATE PARK AND WALNUT WOODS STATE PARK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY AFTERNOON FOR IOWA. LAT...LON 4150 9423 4166 9412 4156 9364 4130 9382 TIME...MOT...LOC 0326Z 295DEG 31KT 4155 9409 AWB
Local storm report, May 20, 10:29 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 PM CDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL 5 N EARLHAM 41.56N 94.12W
05/20/2014 E1.00 INCH DALLAS IA PUBLIC
PUBLIC REPORT RECEIVED VIA TWITTER.
&&
LEESpecial weather statement, May 20, 10:31 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT TUE MAY 20 2014
IAZ061-074-075-210400-
JASPER IA-MAHASKA IA-MARION IA-
1031 PM CDT TUE MAY 20 2014
...STRONG THUNDERSTORM CAPABLE OF NICKEL SIZED HAIL...
AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COLFAX...OR 8 MILES SOUTHWEST OF NEWTON...MOVING SOUTHEAST AT 35
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWTON...PELLA...COLFAX...MONROE...PRAIRIE CITY...IOWA SPEEDWAY...
SULLY...LYNNVILLE...LAMBS GROVE...REASNOR...PELLA MUNICIPAL
AIRPORT...NEWTON MUNICIPAL AIRPORT AND PRAIRIE CITY KROHN AIRPORT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR IOWA.
LAT...LON 4136 9288 4159 9333 4175 9322 4162 9276
4154 9275
TIME...MOT...LOC 0330Z 297DEG 29KT 4164 9319
AWBSpecial weather statement, May 20, 10:41 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1041 PM CDT TUE MAY 20 2014 IAZ049-050-210645- MARSHALL-TAMA- INCLUDING THE CITIES OF...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK 1041 PM CDT TUE MAY 20 2014 ...PONDING OF WATER AND MINOR FIELD FLOODING POSSIBLE... THOUGH THE HEAVY RAINFALL HAS MOVED OUT OF THE AREA...DOPPLER RADAR INDICATES BETWEEN 1.5 AND 2 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF CENTRAL AND SOUTHERN MARSHALL AND TAMA COUNTIES IN THE PAST SEVERAL HOURS. THIS MAY RESULT IN SOME MINOR STREET FLOODING AND PONDING OF WATER AS WELL AS MINOR FIELD FLOODING. IF ANY FLOODING IS ENCOUNTERED...DONT DRIVE THROUGH FLOODED WATERS. TURN AROUND DONT DROWN. REV
Special weather statement, May 20, 11:02 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 PM CDT TUE MAY 20 2014
IAZ061-062-075-210500-
JASPER IA-MAHASKA IA-POWESHIEK IA-
1102 PM CDT TUE MAY 20 2014
...STRONG THUNDERSTORM CAPABLE OF GUSTY WINDS AND NICKEL HAIL...
AT 1102 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PRAIRIE CITY TO NEAR
IOWA SPEEDWAY...AND MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEWTON...IOWA SPEEDWAY...SULLY...LYNNVILLE...LAMBS GROVE...REASNOR...
SEARSBORO...NEWTON MUNICIPAL AIRPORT AND PRAIRIE CITY KROHN AIRPORT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4144 9276 4148 9288 4151 9288 4150 9293
4163 9326 4172 9312 4162 9259
TIME...MOT...LOC 0402Z 287DEG 32KT 4164 9319 4162 9300
AWBLocal storm report, May 20, 11:45 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1145 PM CDT TUE MAY 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL 5 N EARLHAM 41.56N 94.12W
05/20/2014 E1.00 INCH DALLAS IA PUBLIC
PUBLIC REPORT RECEIVED VIA TWITTER.
0918 PM FLASH FLOOD 2 NW MAXWELL 41.91N 93.43W
05/20/2014 STORY IA TRAINED SPOTTER
NUMEROUS COUNTRY GRAVEL ROADS WITH WATER
COVERING THEM FROM EARLIER RAINS. 2.5 TO 3
INCHES RAINFALL MEASURED IN VARIOUS RURAL
RAIN GAUGES IN THIS GENERAL VICINITY.
0852 PM HAIL 5 SE MELBOURNE 41.88N 93.04W
05/20/2014 E0.88 INCH MARSHALL IA TRAINED SPOTTER
ST138. CORRECTED TIME.
0842 PM HAIL 6 SE MELBOURNE 41.88N 93.04W
05/20/2014 E0.88 INCH MARSHALL IA TRAINED SPOTTER
0838 PM FLASH FLOOD 2 E MAXWELL 41.89N 93.36W
05/20/2014 STORY IA EMERGENCY MANAGER
HWY 210 HAS WATER ACROSS THE ROAD BETWEEN
670TH AND 680TH AVE. THIS IS ABOUT 2 MILES
EAST OF MAXWELL. REPORTED VIA NWSCHAT.
0824 PM HAIL 4 NNE MINGO 41.82N 93.26W
05/20/2014 E1.00 INCH JASPER IA TRAINED SPOTTER
0819 PM FLASH FLOOD 1 E MAXWELL 41.89N 93.39W
05/20/2014 STORY IA PUBLIC
WATER RUNNING OVER ROAD AT THIS LOCATION.
MANY FIELDS ARE FLOODED AND ROADSIDE DITCHES
ARE FULL. SPOTTERNETWORK REPORT VIA NWSCHAT.
0802 PM TSTM WND DMG MAXWELL 41.89N 93.40W
05/20/2014 STORY IA EMERGENCY MANAGER
NUMEROUS 2 TO 4 INCH TREE LIMBS DOWN IN
MAXWELL. TIME ESTIMATED FROM RADAR.
0759 PM TSTM WND GST 2 NW MAXWELL 41.91N 93.43W
05/20/2014 E60 MPH STORY IA TRAINED SPOTTER
ALSO SOME HAIL OF UNKNOWN SIZE. WIND WAS
INCREASING DRAMATICALLY WHILE ON PHONE WITH
TRAINED SPOTTER.
0742 PM TSTM WND GST HUXLEY 41.90N 93.60W
05/20/2014 E70 MPH STORY IA EMERGENCY MANAGER
REPORT FROM TRAINED SPOTTER VIA STORY CO.
EM.
0733 PM HAIL 1 SSW SLATER 41.87N 93.69W
05/20/2014 M1.00 INCH STORY IA EMERGENCY MANAGER
PENNY TO QUARTER HAIL BETWEEN SHELDAHL AND
SLATER.
0715 PM HAIL MADRID 41.87N 93.81W
05/20/2014 M0.75 INCH BOONE IA TRAINED SPOTTER
0646 PM TSTM WND GST WOODWARD 41.86N 93.92W
05/20/2014 M55 MPH DALLAS IA TRAINED SPOTTER
PEA HAIL
0645 PM HAIL WOODWARD 41.86N 93.92W
05/20/2014 E1.00 INCH DALLAS IA TRAINED SPOTTER
0643 PM HAIL WOODWARD 41.86N 93.93W
05/20/2014 E1.75 INCH DALLAS IA TRAINED SPOTTER
COPIOUS AMOUNTS OF LARGE HAIL
0615 PM HAIL 3 SSE TRAER 42.15N 92.45W
05/20/2014 E0.75 INCH TAMA IA TRAINED SPOTTER
0615 PM HAIL 1 N AMES 42.04N 93.63W
05/20/2014 M0.75 INCH STORY IA PUBLIC
VIA SOCIAL MEDIA
0608 PM HAIL 1 N AMES 42.04N 93.63W
05/20/2014 E1.00 INCH STORY IA TRAINED SPOTTER
0606 PM HAIL 2 NW AMES 42.04N 93.65W
05/20/2014 E0.88 INCH STORY IA TRAINED SPOTTER
0606 PM HAIL AMES 42.02N 93.62W
05/20/2014 E1.25 INCH STORY IA PUBLIC
MULTIPLE REPORTS VIA KCCI AND ISU IEM OF 1
INCH TO 1.25 INCH HAIL.
0605 PM HAIL AMES 42.02N 93.63W
05/20/2014 M1.75 INCH STORY IA PUBLIC
SEVERAL SOCIAL MEDIA REPORTS OF QUARTER TO
GOLF BALL SIZE HAIL THROUGHOUT AMES.
0535 PM HAIL 6 S OGDEN 41.95N 94.03W
05/20/2014 E0.50 INCH BOONE IA TRAINED SPOTTER
0535 PM HAIL 5 ESE STORY CITY 42.16N 93.50W
05/20/2014 E1.00 INCH STORY IA TRAINED SPOTTER
0448 PM HAIL 4 NE AUDUBON 41.76N 94.88W
05/20/2014 E1.00 INCH AUDUBON IA OTHER FEDERAL
SHAVE REPORT. TIME ESTIMATED FROM RADAR.
0430 PM HAIL 3 NNE DYSART 42.21N 92.30W
05/20/2014 E0.75 INCH BENTON IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0425 PM HAIL 6 SW GRAY 41.79N 95.08W
05/20/2014 E0.75 INCH AUDUBON IA TRAINED SPOTTER
&&
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:15 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 45 min |
| May 20, 7:16 PM CDT | Special Weather Statement | DMX | Cass | 44 min |
| May 20, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 45 min |
| May 20, 7:49 PM CDT | Special Weather Statement | DMX | Cass | 41 min |
| May 20, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Story | 52 min |
| May 20, 8:25 PM CDT | Flash Flood Warning | DMX | Story | 3 hr |
| May 20, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 31 min |
| May 20, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 35 min |
| May 20, 9:32 PM CDT | Special Weather Statement | DMX | Tama | 58 min |
| May 20, 9:56 PM CDT | Special Weather Statement | DMX | Dallas | 34 min |
| May 20, 10:06 PM CDT | Special Weather Statement | DMX | Jasper | 24 min |
| May 20, 10:26 PM CDT | Special Weather Statement | DMX | Madison | 34 min |
| May 20, 10:31 PM CDT | Special Weather Statement | DMX | Jasper | 29 min |
| May 20, 11:02 PM CDT | Special Weather Statement | DMX | Jasper | 58 min |
| May 21, 1:30 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 30 min |
| May 21, 3:03 AM CDT | Special Weather Statement | DMX | Decatur, Wayne | 57 min |
| May 21, 3:23 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 52 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.